Alert archive / California / Small Craft Advisories in 2014

Small Craft Advisory 113, NWS Los Angeles, CA

September 18, 2014

NWS Los Angeles, CA issued this small craft advisory at Sep 18, 2014, 3:11 AM PDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Sep 18, 2014, 3:11 AM PDT (10:11 UTC)
Expired
Sep 19, 2014, 8:45 AM PDT
In force
30 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

060 
WHUS76 KLOX 181011
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
311 AM PDT THU SEP 18 2014

PZZ673-676-182215-
/O.EXP.KLOX.SC.Y.0112.000000T0000Z-140918T1000Z/
/O.NEW.KLOX.SC.Y.0113.140918T1011Z-140919T1000Z/
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
311 AM PDT THU SEP 18 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT FRIDAY.

SEE THE COASTAL WATERS FORECAST (LAXCWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ650-182215-
/O.EXP.KLOX.SC.Y.0112.000000T0000Z-140918T1000Z/
/O.NEW.KLOX.SC.Y.0113.140918T1011Z-140919T1000Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA
INCLUDING SANTA CRUZ ISLAND-
311 AM PDT THU SEP 18 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT FRIDAY.

GUSTY WEST TO NORTH WINDS 10 TO 20 KNOTS WILL CONTINUE EARLY THIS
MORNING. THERE WILL BE A SHORT PERIOD WHEN WINDS WILL DIMINISH
SOME. HOWEVER BY NOON OR EARLY AFTERNOON...WEST TO NORTHWEST WINDS
WILL INCREASE ONCE AGAIN TO 10 TO 20 KT WITH GUSTS TO 25 KT ACROSS
THE WESTERN PORTION THROUGH EARLY FRIDAY MORNING. THERE WILL BE
STEEP SHORT PERIOD SWELLS LATE THIS AFTERNOON AND EVENING HOURS. 

SEE THE COASTAL WATERS FORECAST (LAXCWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ655-182215-
/O.EXP.KLOX.SC.Y.0112.000000T0000Z-140918T1000Z/
/O.NEW.KLOX.SC.Y.0113.140918T2200Z-140919T0400Z/
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND ANACAPA ISLANDS-
311 AM PDT THU SEP 18 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING.

GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP BY MID AFTERNOON.
STRONGEST WINDS 10 TO 20 KT WITH GUSTS TO 25 KT WILL CONTINUE
ACROSS THE WESTERN PORTION OF ZONE PZZ655 THIS AFTERNOON THROUGH
THIS EVENING.

SEE THE COASTAL WATERS FORECAST (LAXCWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
5 follow-up statements
507 
WHUS76 KLOX 181601
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
901 AM PDT THU SEP 18 2014

PZZ673-676-182245-
/O.CON.KLOX.SC.Y.0113.000000T0000Z-140919T1000Z/
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
901 AM PDT THU SEP 18 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

SEE THE COASTAL WATERS FORECAST (LAXCWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ650-182245-
/O.CON.KLOX.SC.Y.0113.000000T0000Z-140919T1000Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA
INCLUDING SANTA CRUZ ISLAND-
901 AM PDT THU SEP 18 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

SEE THE COASTAL WATERS FORECAST (LAXCWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ655-182245-
/O.CON.KLOX.SC.Y.0113.140918T2200Z-140919T0400Z/
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND ANACAPA ISLANDS-
901 AM PDT THU SEP 18 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...

SEE THE COASTAL WATERS FORECAST (LAXCWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
867 
WHUS76 KLOX 182123
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
223 PM PDT THU SEP 18 2014

PZZ673-676-190430-
/O.CON.KLOX.SC.Y.0113.000000T0000Z-140919T1000Z/
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
223 PM PDT THU SEP 18 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

SEE THE COASTAL WATERS FORECAST (LAXCWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ650-190430-
/O.CON.KLOX.SC.Y.0113.000000T0000Z-140919T1000Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA
INCLUDING SANTA CRUZ ISLAND-
223 PM PDT THU SEP 18 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

SEE THE COASTAL WATERS FORECAST (LAXCWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ655-190400-
/O.CON.KLOX.SC.Y.0113.140918T2200Z-140919T0400Z/
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND ANACAPA ISLANDS-
223 PM PDT THU SEP 18 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

SEE THE COASTAL WATERS FORECAST (LAXCWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
805 
WHUS76 KLOX 190303
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
803 PM PDT THU SEP 18 2014

PZZ655-190415-
/O.CAN.KLOX.SC.Y.0113.000000T0000Z-140919T0400Z/
INNER WATERS FROM POINT MUGU TO SAN MATEO PT. CA INCLUDING SANTA
CATALINA AND ANACAPA ISLANDS-
803 PM PDT THU SEP 18 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE SMALL CRAFT ADVISORY.

CONDITIONS HAVE IMPROVED AND ARE NOT EXPECTED TO RETURN IN THE
NEAR FUTURE.

$$

PZZ673-676-191000-
/O.CON.KLOX.SC.Y.0113.000000T0000Z-140919T1000Z/
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
803 PM PDT THU SEP 18 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ650-191000-
/O.CON.KLOX.SC.Y.0113.000000T0000Z-140919T1000Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA
INCLUDING SANTA CRUZ ISLAND-
803 PM PDT THU SEP 18 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
040 
WHUS76 KLOX 190954
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
254 AM PDT FRI SEP 19 2014

PZZ650-191100-
/O.EXP.KLOX.SC.Y.0113.000000T0000Z-140919T1000Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA
INCLUDING SANTA CRUZ ISLAND-
254 AM PDT FRI SEP 19 2014

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS
MORNING...

CONDITIONS HAVE IMPROVED AND ARE NOT EXPECTED TO RETURN IN THE
NEAR FUTURE.

$$

PZZ673-676-192200-
/O.EXT.KLOX.SC.Y.0113.000000T0000Z-140920T1000Z/
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
254 AM PDT FRI SEP 19 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SATURDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS WIND AND SEA CONDITIONS
WILL EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
875 
WHUS76 KLOX 191545
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
845 AM PDT FRI SEP 19 2014

PZZ673-676-192230-
/O.CAN.KLOX.SC.Y.0113.000000T0000Z-140920T1000Z/
/O.NEW.KLOX.SC.Y.0114.140920T0000Z-140920T1000Z/
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
845 AM PDT FRI SEP 19 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
3 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 3 AM PDT SATURDAY.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...


A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 17, 9:10 PM PDT, 6 hours 1 minute earlier.

Area forecast discussion, Sep 17, 9:10 PM PDT, 6 hours 1 minute before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
910 PM PDT WED SEP 17 2014

.SYNOPSIS...
OTHER THAN SOME GUSTY SUNDOWNER WINDS ACROSS SOUTHERN SANTA BARBARA
COUNTY...QUIET WEATHER IS ANTICIPATED TONIGHT. LOW PRESSURE WILL
DEVELOP THURSDAY AND FRIDAY ALONG THE WEST COAST...BRINGING COOLER
TEMPERATURES AND INCREASING COASTAL LOW CLOUDS. FOR THE WEEKEND AND
INTO EARLY NEXT WEEK...HIGH PRESSURE WILL GRADUALLY BUILD AND RESULT
IN A GRADUAL WARMING TREND.

&&

.SHORT TERM (TONIGHT-SAT)...THERE WERE SOME GUSTY W WINDS ALONG THE
IMMEDIATE COAST OF VTU/L.A. COUNTIES THIS EVENING...WITH GUSTY SW
WINDS IN PARTS OF THE ANTELOPE VLY. GUSTY N CANYON WINDS DEVELOPED
IN THE SANTA YNEZ RANGE AND S SBA COAST...WITH A WIND ADVISORY IN
EFFECT FOR THE SBA S COAST THRU MIDNIGHT. OTHERWISE...MOSTLY CLEAR
SKIES COVERED THE FORECAST AREA THIS EVENING. A WEAKENING COLD FRONT
WAS APPROACHING THE CENTRAL COAST THIS EVENING. LOW CLOUDS
ASSOCIATED WITH THE DYING FRONT ARE EXPECTED TO MOVE INTO SLO/SBA
COUNTIES OVERNIGHT ALONG WITH PATCHY DRIZZLE. LOW CLOUDS SHOULD ALSO
DEVELOP S OF POINT CONCEPTION LATER TONIGHT AND AFFECT THE L.A.
COUNTY COAST BEFORE MOVING UP THE COAST AND INLAND VERY LATE TONIGHT
INTO THU MORNING. ELSEWHERE...MOSTLY CLEAR SKIES WILL PREVAIL THRU
THE NIGHT.

A RATHER SHARP UPPER LEVEL TROF OVER THE E PAC WILL MOVE INTO NRN
AND CENTRAL CA ON THU. AN UPPER LEVEL LOW IS FORECAST TO DEVELOP OFF
THE CENTRAL CA COAST THU NIGHT THEN DRIFT TO A POSITION NEAR OR JUST
SW OF POINT CONCEPTION ON FRI. THE UPPER LOW SHOULD DRIFT NE AND
INLAND SOME OVER SWRN CA ON SAT. IT APPEARS THE MAIN AFFECT OF THE
UPPER LOW WILL BE TO DEEPEN THE MARINE LAYER WITH PLENTY OF LOW
CLOUDS FOR THE COAST AND VLYS NIGHT AND MORNING HOURS...AND POSSIBLY
EVEN INTO THE AFTERNOON. PATCHY DRIZZLE CAN ALSO BE EXPECTED OVER
THE COAST AND VLYS THU NIGHT AND FRI MORNING...ALTHO THERE MAY ALSO
BE PATCHY DRIZZLE IN SOME AREAS FRI NIGHT INTO SAT MORNING. A FEW
AFTERNOON CU BUILDUPS CANNOT BE RULED OUT OVER THE MTNS BY SAT...BUT
AT THIS TIME IT APPEARS THE CHANCES OF ANY THUNDERSTORMS ARE LESS
THAN 10 PERCENT AS THERE WILL NOT BE A WHOLE LOT OF MOISTURE WITH
THE UPPER LOW AND INSTABILITY SHOULD BE MARGINAL AT BEST FOR THE
MOST PART. A LARGE IMPACT OF THE UPPER LOW WILL BE MUCH COOLER
TEMPERATURES IN ALL AREAS...AS HIGHS FALL TO NEAR NORMAL TO SLIGHTLY
BELOW NORMAL THU THRU SAT...WITH THE COOLER OF THE THREE DAYS ON FRI.

***FROM PREVIOUS DISCUSSION***

.LONG TERM (SUN-WED)...MODELS AGREE ON THE CUTOFF LOW LIFTING
NORTHEAST SUNDAY FOR ADDITIONAL WARMING AND MARINE LYR SHRINKAGE.
THE WARMING TREND TO CONTINUE THROUGH TUESDAY WITH HIGHS CLIMBING
BACK TO NORMAL LEVELS AS EARLY AS MONDAY AND POSSIBLY SLIGHTLY ABOVE
TUESDAY. FOR THE LATTER HALF OF NEXT WEEK THE MODELS HAVE SHIFTED
BIG TIME AWAY FROM THE HUGE 600+DM HIGH OVER NRN CA TO A RATHER DEEP
TROF ACROSS THE PAC NW. EVEN THE 5 WAVE PATTERN HAS SHIFTED TO A
TROF ALONG THE WEST COAST FOR LATE NEXT WEEK. CONFIDENCE STILL NOT
PARTICULARLY HIGH GIVEN THE EXTREMES IN BOTH SOLUTIONS, BUT GIVEN
THAT THE 12Z ECMWF AND GFS ARE BOTH IN REMARKABLE AGREEMENT ON THIS
CHANGE I'M INCLINED TO GO ALONG WITH IT. WITH THIS IN MIND MOST
AREAS SHOULD SEE A COOLING TREND BEGINNING WEDNESDAY AND CONTINUING
THROUGH THE END OF NEXT WEEK. IT'S A FAR CRY FROM WHAT LOOKED LIKE
AN EVEN HOTTER HEAT WAVE THAN WHAT WE JUST EXPERIENCED AND I WOULD
NOT BE TERRIBLY SURPRISED TO SEE THE MODELS FLIP BACK TO THAT
SOLUTION.

&&

.AVIATION...17/2355Z...GENERALLY MODERATE CONFIDENCE IN THE 00Z TAFS
DUE TO UNCERTAINTIES WITH TIMING OF LOW CLOUDS TONIGHT AND THU FOR
ALL THE COAST AND ADJACENT VLY AIRFIELDS. HOWEVER...THERE IS
GENERALLY HI CONFIDENCE THAT LOW CLOUDS AND LIFR/IFR/MVFR CONDITIONS
WILL AFFECT MOST OF THESE AIRFIELDS DURING THE TAF PERIOD. THE ONSET
OF LOW CLOUDS WILL RANGE FROM 03Z THIS EVENING AT KSMX TO 17Z THU AT
KSBA...ALTHO THE LOWEST CONFIDENCE FOR LOW CLOUDS WILL BE AT KSBA.
ALSO...THE TIMING OF THE ONSET OF THE LOW CLOUDS MAY BE OFF
PLUS/MINUS 1-2 HOURS ESPECIALLY S OF POINT CONCEPTION. THERE IS ALSO
UNCERTAINTY TO THE TIMING OF THE LOW CLOUDS SCATTERING OUT THU
AFTERNOON FOR MOST AIRFIELDS WHICH MAY BE OFF PLUS/MINUS AN HOUR OR
TWO...BUT SHOULD LINGER THRU MUCH THE THU AFTERNOON AT KOXR...KLAX
AND KLGB. LOW LEVEL WIND SHEAR IS POSSIBLE AT TIMES TONIGHT AT KSBA
DUE TO GUSTY N CANYON WINDS IN THE VICINITY. FOR KPMD AND KWJF...HI
CONFIDENCE IN VFR CONDITIONS THRU THU...WITH GUSTY SW WINDS EARLY
THIS EVENING AND AGAIN BY THU AFTERNOON.

KLAX...MODERATE CONFIDENCE OVERALL IN THE 00Z TAF DUE TO
UNCERTAINTIES WITH TIMING OF LOW CLOUDS LATE TONIGHT AND THU. THE
LOW CLOUDS WITH MVFR CIGS SHOULD DEVELOP AROUND 10Z THEN LINGER THRU
22Z BEFORE MOVING BACK INTO THE AIRFIELD BY 03Z THU EVENING. THE
TIMING OF THE ONSET AND DISSIPATION OF THE LOW CLOUDS MAY BE OFF
PLUS/MINUS 1-2 HOURS. OTHERWISE...VFR CONDITIONS CAN BE EXPECTED
THIS EVENING THRU LATE TONIGHT AND AGAIN LATE THU AFTERNOON AND
EARLY EVENING. THERE IS A 20 PERCENT CHANCE THE LOW CLOUDS MAY NOT
SCATTER OUT AT ALL ON THU.

KBUR...MODERATE CONFIDENCE OVERALL IN THE 00Z TAF DUE TO
UNCERTAINTIES WITH TIMING OF LOW CLOUDS LATE TONIGHT AND THU. THE
LOW CLOUDS WITH MVFR CIGS SHOULD DEVELOP AROUND 12Z THEN LINGER THRU
22Z. THE TIMING OF THE ONSET AND DISSIPATION OF THE LOW CLOUDS MAY
BE OFF PLUS/MINUS 1-2 HOURS. OTHERWISE...VFR CONDITIONS CAN BE
EXPECTED THIS EVENING THRU LATE TONIGHT AND AGAIN LATE THU AFTERNOON.

&&

.MARINE...17/830 PM
MODERATE TO HIGH CONFIDENCE IN CURRENT MARINE FORECAST. ADVISORY
LEVEL WINDS ACROSS MUCH OF THE OUTER WATERS THROUGH LATE IN THE
WEEK. THE STRONGEST WINDS WILL BE NEAR POINT CONCEPTION DURING THE
MID AFTERNOON TO EARLY EVENING PERIOD. WEST TO NW WINDS HAVE
INCREASED ACROSS THE WESTERN PORTION OF PZZ650-655 WITH SHORT PERIOD
SEAS BUILDING DUE TO THE STRONGER WINDS. THE SMALL CRAFT ADVISORY
FOR THE OUTER WATERS HAS BEEN EXTENDED OVER THE NEAR SHORE
WATERS...AND THE COMBINATION OF GUSTY WINDS AND CHOPPY SEAS IS
EXPECTED TO CONTINUE THROUGH LATE TONIGHT.

&&

.BEACHES...17/830 PM
LONG PERIOD SOUTHERN HEMISPHERE SWELLS CONTINUE WITH CONTRIBUTIONS
FROM A COUPLE OF DIFFERENT STORMS. THE ELEVATED SURF THAT RESULTED
FROM THE SOUTHERLY SWELLS PROMPTED ISSUANCE OF A BEACH HAZARDS
STATEMENT FOR HIGHER SURF AND STRONG RIP CURRENTS. THE SURF WILL
PERSIST THROUGH THURSDAY AND THEN BEGIN TO SUBSIDE THROUGH
FRIDAY...BUT THE RISK OF RIP CURRENTS WILL LIKELY CONTINUE THROUGH
FRIDAY AFTERNOON.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
BEACH HAZARDS STATEMENT (SEE LAXCFWLOX)
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...SIRARD/MW
AVIATION...SIRARD
MARINE/BEACHES...SMITH
SYNOPSIS...RAT

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Sep 17, 3:38 PM PDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
338 PM PDT WED SEP 17 2014

CAZ034>041-044>046-051>054-059-087-088-547-548-181300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
338 PM PDT WED SEP 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE
MOUNTAINS OF LOS ANGELES COUNTY AND THE ANTELOPE VALLEY THROUGH THIS
EVENING. THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA
BEACHES TODAY AND TONIGHT. GUSTY NORTHWEST TO NORTH WINDS WILL
AFFECT THE SANTA YNEZ RANGE AND ADJACENT PORTIONS OF THE SOUTH COAST
OF SANTA BARBARA COUNTY BELOW PASSES AND CANYONS THIS EVENING
THROUGH LATE TONIGHT.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES
THURSDAY THROUGH FRIDAY.

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MW

Nearby

Small Craft Advisories in California, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.